Lamictal and Melasma

Cec9791

New
Messages
2
Reaction score
0
Points
1
Did anyone else experience melasma(dark patches on face) when using Lamictal?
 

Porkette

Veteran
Messages
1,984
Reaction score
278
Points
193
Hi Cec9791,

Welcome to CWE! Everyone here has been a great friend and can be a wonderful help. In regards to dark
spots on the face I didn't have that problem but I broke out with a rash after taking the drug for a short time
and my skin began to itch. Then I started to see small little bumps that looked like acne on my skin so I saw
a dermatologist (skin specialites) and I found out I was allergic to the drug. My Dr. told me to wear loose
clothing, take cool showers and use only Dove soap. I was also given two perscription creams to stop the itching
and clear up the rash the drug caused. Lamictal has been know to cause a rash for some people. Keep your eye
on the patches and if you see it spread call your Dr. I wish you the best of luck and May God Bless You!

Sue
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
17,015
Reaction score
417
Points
193
I've been using Lamictal for about a dozen years, but haven't experienced that. It may be a very rare side effect. How long have you been on lamictal (if you still are) and are you taking any other meds?
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
17,015
Reaction score
417
Points
193
Did the side effect happen gradually, or right away when you went on it?

I found one mention of an SSRI causing melasma, but it's as rare for that as for Lamictal.
 

XxBlaqkxX

Stalwart
Messages
176
Reaction score
60
Points
73
I took Lamictal many years ago for about 4-5 years. I never had dark patches on my face. However, I did have issues with blurry vision for a time (when my dosage was a little too high, I guess. Doctor lowered my dosage and I never had the blurry vision problem again, but it was super problematic. Had it for about a week or so at school when I had to climb up stairs...)

Definitely document them, take pics if you need, and have that ready for your doctor or contact your doctor's office if you're super worried about it. I suppose anything is possible as far as side effects these days and not everyone's body reacts the same way. It's worth getting it looked into.
 
Top